Stability regions in predator-prey systems with constant-rate prey harvesting

Fred Brauer, A. C. Soudack

Research output: Contribution to journalArticle

95 Citations (Scopus)

Abstract

We analyze the global behavior of a predator-prey system, modelled by a pair of non-linear ordinary differential equations, under constant-rate prey harvesting. By methods analogous to those used to study predator harvesting, we characterize the theoretically possible structures and transitions. With the aid of a computer simulation we construct examples to show which of these transitions can be realized in a biologically plausible model.

Original languageEnglish (US)
Pages (from-to)55-71
Number of pages17
JournalJournal of Mathematical Biology
Volume8
Issue number1
DOIs
StatePublished - Jan 1 1979
Externally publishedYes

Fingerprint

Predator prey systems
Stability Region
Predator-prey System
Harvesting
Prey
Rate Constant
Computer Simulation
predators
Nonlinear Ordinary Differential Equations
Predator
computer simulation
Ordinary differential equations
Computer simulation
methodology
Model

Keywords

  • Catastrophes
  • Predator-prey systems
  • Stability

ASJC Scopus subject areas

  • Agricultural and Biological Sciences (miscellaneous)
  • Mathematics (miscellaneous)

Cite this

Stability regions in predator-prey systems with constant-rate prey harvesting. / Brauer, Fred; Soudack, A. C.

In: Journal of Mathematical Biology, Vol. 8, No. 1, 01.01.1979, p. 55-71.

Research output: Contribution to journalArticle

@article{bae7bac66a154e128897c0b29271f65e,
title = "Stability regions in predator-prey systems with constant-rate prey harvesting",
abstract = "We analyze the global behavior of a predator-prey system, modelled by a pair of non-linear ordinary differential equations, under constant-rate prey harvesting. By methods analogous to those used to study predator harvesting, we characterize the theoretically possible structures and transitions. With the aid of a computer simulation we construct examples to show which of these transitions can be realized in a biologically plausible model.",
keywords = "Catastrophes, Predator-prey systems, Stability",
author = "Fred Brauer and Soudack, {A. C.}",
year = "1979",
month = "1",
day = "1",
doi = "10.1007/BF00280586",
language = "English (US)",
volume = "8",
pages = "55--71",
journal = "Journal of Mathematical Biology",
issn = "0303-6812",
publisher = "Springer Verlag",
number = "1",

}

TY - JOUR

T1 - Stability regions in predator-prey systems with constant-rate prey harvesting

AU - Brauer, Fred

AU - Soudack, A. C.

PY - 1979/1/1

Y1 - 1979/1/1

N2 - We analyze the global behavior of a predator-prey system, modelled by a pair of non-linear ordinary differential equations, under constant-rate prey harvesting. By methods analogous to those used to study predator harvesting, we characterize the theoretically possible structures and transitions. With the aid of a computer simulation we construct examples to show which of these transitions can be realized in a biologically plausible model.

AB - We analyze the global behavior of a predator-prey system, modelled by a pair of non-linear ordinary differential equations, under constant-rate prey harvesting. By methods analogous to those used to study predator harvesting, we characterize the theoretically possible structures and transitions. With the aid of a computer simulation we construct examples to show which of these transitions can be realized in a biologically plausible model.

KW - Catastrophes

KW - Predator-prey systems

KW - Stability

UR - http://www.scopus.com/inward/record.url?scp=0018572296&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0018572296&partnerID=8YFLogxK

U2 - 10.1007/BF00280586

DO - 10.1007/BF00280586

M3 - Article

VL - 8

SP - 55

EP - 71

JO - Journal of Mathematical Biology

JF - Journal of Mathematical Biology

SN - 0303-6812

IS - 1

ER -